Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 89, NWS Pueblo, CO

July 19, 2009Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2009, 5:43 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2009, 5:43 PM MDT (23:43 UTC)
Expired
Jul 19, 2009, 6:23 PM MDT
In force
40 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:50 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 192343
SVRPUB
COC009-071-200045-
/O.NEW.KPUB.SV.W.0089.090719T2343Z-090720T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT SUN JUL 19 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT...

* AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 30
  MILES WEST OF CAMPO...OR ABOUT 28 MILES SOUTHWEST OF SPRINGFIELD...
  AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY ALONG AND SOUTH OF HIGHWAY 160 AROUND 13 MILES EAST
  OF KIM.
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3724 10330 3740 10299 3704 10248 3698 10269
      3699 10275 3699 10330
TIME...MOT...LOC 2343Z 314DEG 23KT 3723 10308

$$
3 follow-up statements
000 
WWUS55 KPUB 192357
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT SUN JUL 19 2009

COC009-071-200045-
/O.CON.KPUB.SV.W.0089.000000T0000Z-090720T0045Z/
BACA CO-LAS ANIMAS CO-
557 PM MDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN LAS ANIMAS AND SOUTHWESTERN BACA COUNTIES...

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 26 MILES WEST OF CAMPO...OR 26 MILES SOUTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY ALONG AND SOUTH OF HIGHWAY 160 BETWEEN PRITCHETT AND 
  KIM.
  CAMPO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3722 10325 3735 10292 3704 10248 3698 10269
      3699 10275 3699 10330
TIME...MOT...LOC 2357Z 314DEG 23KT 3721 10303

$$
000 
WWUS55 KPUB 200014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT SUN JUL 19 2009

COC071-200024-
/O.CAN.KPUB.SV.W.0089.000000T0000Z-090720T0045Z/
LAS ANIMAS CO-
614 PM MDT SUN JUL 19 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN LAS ANIMAS COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10308 3710 10307 3718 10285 3701 10257
      3698 10269 3699 10275
TIME...MOT...LOC 0014Z 318DEG 20KT 3703 10293

$$

COC009-200045-
/O.CON.KPUB.SV.W.0089.000000T0000Z-090720T0045Z/
BACA CO-
614 PM MDT SUN JUL 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED OVER SOUTHWESTERN BACA COUNTY...OR 31 MILES SOUTHWEST OF
SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTHWESTERN BACA 
COUNTY SOUTH OF HIGHWAY 160 AND WEST OF HIGHWAY 287 385.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

&&

LAT...LON 3700 10308 3710 10307 3718 10285 3701 10257
      3698 10269 3699 10275
TIME...MOT...LOC 0014Z 318DEG 20KT 3703 10293

$$
000 
WWUS55 KPUB 200023
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
623 PM MDT SUN JUL 19 2009

COC009-200033-
/O.CAN.KPUB.SV.W.0089.000000T0000Z-090720T0045Z/
BACA CO-
623 PM MDT SUN JUL 19 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN BACA COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10308 3710 10307 3718 10285 3701 10257
      3698 10269 3699 10275
TIME...MOT...LOC 0023Z 318DEG 20KT 3699 10289

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:08 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 19, 3:08 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT SUN JUL 19 2009

.SHORT TERM...

CURRENTLY...CONVECTION INCREASING OVER THE I-25 CORRIDOR. STORMS
ASSOCIATED WITH SHORT WAVE TROUGH MOVG THROUGH THE AREA ARE A BIT
STRONGER THAN MODELS ARE HINTING AT GIVEN SO-SO DWPTS ALONG THE
I-25 CORRIDOR.

IF STORMS HOLD TOGETHER...THEN THEY WILL HIT THE MID 50 DEWPTS OUT
EAST ALONG WITH THE STRONGER LLVL FLOW...SO EXPECT SOME
WIND/HAILERS LATER THIS AFTERNOON. BEST CONVECTION MAY ACTUALLY
BE STILL OVER FAR SOUTH WHERE BEST CAPE PROJECTED (GREATER KTAD
AREA).

LATER TONIGHT FRONT MOVES THROUGH SO EXPECT IT WILL BE A BIT MORE
STABLE EARLY TOMORROW.  BY LATER IN THE AFTERNOON AS FLOW BECOMES
MORE EASTERLY...STORMS WILL LIKELY GET GOING OVER THE S FACING
MTNS...ESPECIALLY S MTNS. /HODANISH

.LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

...NORTHWEST FLOW ALOFT CONTINUES WITH STRONG TO SEVERE STORMS
POSSIBLE TUESDAY AND WEDNESDAY...

.MONDAY NIGHT AND TUESDAY...SURFACE FRONT PASSES OVER THE PLAINS
SOMETIME MONDAY EVENING. BY TUESDAY AFTERNOON NAM HAS OVER 1000
J/KG OF CAPE OVER THE EASTERN MOUNTAINS AND INTERSTATE 25
CORRIDOR. BY THE EVENING THE NAM CAPE FIELD BECOMES CONTAMINATED
WITH MODEL PRODUCED CONVECTION...BUT IS SUGGESTS THE AXIS OF
INSTABILITY WILL SPREAD TO THE SOUTHEAST. GFS SUGGESTS BEST
INSTABILITY WILL BE FURTHER EAST. BOTH THE GFS AND NAM HAVE A WEAK
DISTURBANCE...WHICH CURRENTLY IS OFF THE CALIFORNIA COAST...RIDING
OVER THE RIDGE AND PASSING OVER THE REGION LATE TUESDAY AFTERNOON
AND INTO THE EVENING. THERE IS THE POTENTIAL FOR SOME STRONG TO
SEVERE STORMS FROM THE EASTERN MOUNTAINS AND EASTWARD TUESDAY
AFTERNOON AND EVENING. SPC DAY 3 HAS A SEE TEXT FOR THIS AREA
WHICH LOOKS GOOD. OVER THE REMAINING MOUNTAINS AND HIGH
VALLEYS...MID LEVEL MOISTURE CONTINUES ROTATING AROUND THE UPPER
HIGH FOR ISOLATED AFTERNOON AND EVENING CONVECTION.

.WEDNESDAY...ANOTHER DISTURBANCE RIDES OVER THE NORTHEAST SIDE OF
THE RIDGE.  NAM AND GFS SUGGESTS THE LEE TROUGH WILL MOVE NEAR THE
KANSAS BORDER DURING THE DAY. BOTH NAM AND GFS HAVE CAPES IN
EXCESS OF 1000 J/KG DURING THE AFTERNOON NEAR THE KANSAS BORDER
WITH BULK SHEARS OF 40 TO 50 KNOTS. WHILE CANNOT GET VERY SPECIFIC
THIS FAR OUT...WILL HAVE TO WATCH FOR THREAT OF STRONG TO SEVERE
STORMS ON THE PLAINS WEDNESDAY AFTERNOON AND EVENING. OVER THE
REMINDER OF THE REGION...MID LEVEL MOISTURE CONTINUES TO MOVE
AROUND RIDGE WITH ISOLATED AFTERNOON AND EVENING STORMS OVER THE
MOUNTAINS AND NEARBY AREAS.

.THURSDAY THROUGH SUNDAY...INTERESTING MODEL EVOLUTION WITH
DISTURBANCE MOVING OVER THE RIDGE DURING THIS PERIOD.  SEVERAL
DISTURBANCES ARE SEEN SPINNING IN THE NORTHEAST PACIFIC. ONE
DISTURBANCE...LOCATED AROUND 35N AND 138W...IS A REMNANT OF TROPICAL
STORM DELORES...AND THIS MAY BE THE DISTURBANCE MOVING INTO THE
REGION ON TUESDAY. EC TAKES A DISTURBANCE OVER THE RIDGE...AND ON
SUNDAY MERGES IT...OVER THE NORTHERN PLAINS...WITH A DISTURBANCE
MOVING SOUTHEAST OUT OF CANADA. THE GFS STALLS A COMPACT UPPER LOW
NEAR SEATTLE BEFORE DRIFTING IT WEST...AND THE TROUGH WHICH MOVES
SOUTHEAST OUT OF CANADA IS SLOWER. TYPICALLY...TROUGHS TEND TO
WEAKEN SIGNIFICANTLY AS THEY MOVE INTO THE RIDGE...AND I AM NOT
COMFORTABLE WITH EITHER SOLUTION. AS A RESULT...JUST KEPT A
GENERIC FORECAST IN THIS PERIOD WITH LESS POTENTIAL FOR STRONG
STORMS THURSDAY AND FRIDAY. GFS AND EC SUGGEST A TROUGH MAY
COMBINE WITH A COLD FRONT OVER THE WEEKEND FOR MORE ACTIVE
WEATHER...BUT DO NOT HAVE MUCH CONFIDENCE IN THE SPECIFICS.
--PGW--

&&

.AVIATION...VFR ALL 3 TAFS SITES EXCEPT FOR BRIEF PDS OF CONVECTION
THIS AFTERNOON. ALL 3 SITES MAY SEE SOME ISOLD TSRA. SOME STRONG
WINDS POSSIBLE WITH THE STORMS.

FLOW TOMORROW WILL NOT BE DIURNAL DUE TO GRADUAL FROPA. EXPECT N
COMP TO WINDS LATER TONIGHT AND SHIFTING TO NE THEN E BY LATE IN THE
DAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/06
Hazardous weather outlook, Jul 19, 6:48 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
648 AM MDT SUN JUL 19 2009

COZ058>089-093>099-201300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
648 AM MDT SUN JUL 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING OVER MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO.
THE MAIN THREATS FROM MOST STORMS WILL BE CLOUD TO GROUND LIGHTNING
AND WIND GUSTS UP TO 45 MPH. HOWEVER...ONE OR TWO STORMS ACROSS THE
FAR EASTERN PLAINS COULD BECOME SEVERE...PRODUCING HAIL TO THE SIZE
OF QUARTERS AND WIND GUSTS TO NEAR 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL POSSIBLE EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES
FOR THUNDERSTORMS WILL BE OVER THE EASTERN MOUNTAINS AND PLAINS.
THE MAIN THREATS FROM MOST STORMS WILL BE LIGHTNING...WIND GUSTS
TO AROUND 50 MPH AND HAIL UP TO 1 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM MDT ACROSS THE FAR EASTERN PLAINS...INCLUDING
CROWLEY...OTERO...LAS ANIMAS...KIOWA...BENT...PROWERS AND BACA
COUNTIES.

23/10

In the hours before

Special weather statement, Jul 19, 2:57 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT SUN JUL 19 2009

COZ089-095-192130-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-
257 PM MDT SUN JUL 19 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF FORDER...OR 40 MILES NORTH
OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ORDWAY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 19, 3:03 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT SUN JUL 19 2009

COZ088-093-094-192130-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
303 PM MDT SUN JUL 19 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  EXTREME SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF TYRONE...OR 33 MILES NORTHEAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TYRONE.
  THATCHER.
  MODEL.
  DELHI.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 19, 3:21 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT SUN JUL 19 2009

COZ088-093-094-192145-
EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-TRINIDAD
VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
321 PM MDT SUN JUL 19 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  EXTREME SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF TYRONE...OR 32 MILES NORTHEAST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TYRONE.
  DELHI.
  THATCHER.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 19, 4:49 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
449 PM MDT SUN JUL 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             6 E STONEWALL           37.15N 104.90W
07/19/2009  M0.75 INCH       LAS ANIMAS         CO   PUBLIC

&&

MN
Special weather statement, Jul 19, 5:04 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT SUN JUL 19 2009

COZ094-099-192330-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
504 PM MDT SUN JUL 19 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF KIM...OR 42 MILES SOUTHWEST
OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY AND SOUTHEASTERN LAS ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 19, 5:35 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT SUN JUL 19 2009

COZ094-098-099-200000-
EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD
VICINITY/BACA COUNTY-
535 PM MDT SUN JUL 19 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BACA COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SPRINGFIELD.
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  EXTREME SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGFIELD TO 17
MILES SOUTH OF KIM...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD.
  VILAS.
  WALSH.
  STONINGTON.
  CAMPO.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:14 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa61 min
Jul 19, 4:19 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas56 min
Jul 19, 4:29 PM MDTSevere Thunderstorm WarningPUBLas Animas38 min
Jul 19, 5:15 PM MDTSevere Thunderstorm WarningPUBKiowa31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.